Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Small child, stomach pain, loss of appetite. Taking amoxicillin for ear infection. Related symptoms?

my three year old has been sick for 4 days now. Very,complaining an crying with stomach pain, eating a little and still drink,No fever or vomiting and diarrhoea took him to doctor yesterday he said he is fine after he checked him ,but to day when he woke up he start crying and telling me he is on stomach pain,is the related to what he is taking for his ear infaction ,iam giving him 7ml of amoxicillin
Asked On : Tue, 12 Feb 2013
Answers:  4 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Emergency Medicine Specialist 's  Response
Hi Elias,
Thanks for writing your query.

Antibiotics(like Amoxicillin) can result in gastric upset due to destruction of normal flora of useful bacteria present in the intestine. These useful bacteria help in the process of digestion and absorptiion of food.

You can give him probiotic preparation for relief after discussing with his Paeditrician.
Antispasmodics can be given if the pain is severe.
Curd or Yoghurt will also be helpful, if it suits him.

Also take care of his diet. He should be given home made food prepared under hygeinic conditions
.
If the problem persisits, get him examined clinically.
I hope this is helpful to you.
Thanks.
Answered: Wed, 13 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Pediatrician Dr. Y V Siva Sankara Murty's  Response
hello

thanks for writing to healthcaremagic

causes of excessive cry in a child are many.....................and require through examination of the child.........


it could be a simple thing like satisfying a desire/trying to get what the child wants to some thing serious also
since you are saying that he is having ear infection and started on amoxycillin it could be one of the causes of this excessive cry.............

but if the symptoms persist and or worsen he should be examined by a pediatrician and needful should be done

hope this helps

take care
Answered: Sat, 16 Feb 2013
I find this answer helpful
Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Hi,
Thank you for your query,
It is looking like gastritis or due to increased motility of intestine which may lead to antibiotic associate diarrhea.
Look for the consistency of stool and if there is loose motion you can add one oral probiotic to the treatment and continue amoxicillin as advised.
If the pain is still continuing consult your Pediatrician for the examination and treatment.
Hope I have answered your query.
Answered: Wed, 13 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

  User's Response
hello

thanks for writing to healthcaremagic

causes of excessive cry in a child are many.....................and require through examination of the child.........

since you are saying that he is having ear infection and started on amoxycillin it could be one of the causes of this excessive cry.............

but if the symptoms persist and or worsen he should be examined by a pediatrician and needful should be done

hope this helps

take care
Answered: Wed, 13 Feb 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor